Advanced Search
Article Contents
Article Contents

On nonexistence of extremals for the Trudinger-Moser functionals involving $ L^p $ norms

Abstract Full Text(HTML) Related Papers Cited by
  • Let $ \Omega $ be the smooth bounded domian in $ \mathbb{R}^2 $, $ W_0^{1, 2}(\Omega) $ be the standard Sobolev space. We concern a Trudinger-Moser inequality involving $ L^p $ norms. For any $ p>1 $, denote

    $ \lambda_p(\Omega) = \inf\limits_{u\in W_0^{1, 2}(\Omega), u\not\equiv0} \frac{\|\nabla u\|_2^2}{\|u\|_p^2}. $

    We prove that for any $ p>1 $ and any $ 0\leq\tau<\lambda_p $, there exists a positive real number $ \tau^\ast $ such that if $ \tau^\ast <\tau<\lambda_p $, the supremum

    $ \begin{equation*} \sup\limits_{u\in W_0^{1, 2}(\Omega), \, \| \nabla u\|_{2}^2\leq4 \pi}\int_{\Omega}e^{ u^2 (1+\tau\|u\|_p^2)}dx, \end{equation*} $

    can not be achieved by any $ u\in W_0^{1, 2}(\Omega) $ with $ \| \nabla u\|_{2}^2\leq4 \pi $. This is based on a method of energy estimate, which is developed by [14, 15, 16].

    Mathematics Subject Classification: Primary: 35A01, 35B33; Secondary: 35B44.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] Adimurthi and O. Druet, Blow-up analysis in dimension $2$ and a sharp form of Trudinger-Moser inequality, Commun. Partial Differ. Equ., 29 (2004), 295-322.  doi: 10.1081/PDE-120028854.
    [2] Adimurthi and M. Struwe, Global compactness properties of semilinear elliptic equation with critical exponential growth, J. Funct. Anal., 175 (2000), 125-167.  doi: 10.1006/jfan.2000.3602.
    [3] L. Carleson and A. Chang, On the existence of an extremal function for an inequality of J. Moser, Bull. Sci. Math., 110 (1986), 113-127. 
    [4] W. Y. DingJ. JostJ. Y. Li and G. F. Wang, The differential equation $-\Delta u = 8\pi-8\pi h e^u$ on a compact Riemann Surface, Asian J. Math., 1 (1997), 230-248.  doi: 10.4310/AJM.1997.v1.n2.a3.
    [5] O. Druet, Multibumps analysis in dimension 2, quantification of blow-up levels, Duke Math. J., 132 (2006), 217-269.  doi: 10.1215/S0012-7094-06-13222-2.
    [6] O. Druet and P. Thizy, Multi-bumps analysis for Trudinger-Moser nonlinearities i-quantification and location of concerntration points, preprint, arXiv: 1710.08811.
    [7] M. Flucher, Extremal functions for Trudinger-Moser inequality in $2$ dimensions, Comment. Math. Helv., 67 (1992), 471-497.  doi: 10.1007/BF02566514.
    [8] B. GidasW. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Commun. Math. Phys., 68 (1979), 209-243. 
    [9] Y. X. Li, Moser-Trudinger inequality on compact Riemannian manifolds of dimension two, J. Partial Differ. Equ., 14 (2001), 163-192. 
    [10] Y. X. Li, The existence of the extremal function of Moser-Trudinger inequality on compact Riemannian manifolds, Sci. China Ser. A, 48 (2005), 618-648.  doi: 10.1360/04ys0050.
    [11] K. Lin, Extremal functions for Moser's inequality, Trans. Amer. Math. Soc., 348 (1996), 2663-2671.  doi: 10.1090/S0002-9947-96-01541-3.
    [12] P. L. Lions, The concentration-compactness principle in the calculus of variation, the limit case, part I, Rev. Mat. Iberoam., 1 (1985), 145-201.  doi: 10.4171/RMI/6.
    [13] G. Z. Lu and Y. Y. Yang, The sharp constant and extremal functions for Moser-Trudinger inequalities involving $L^{p}$ norms, Discrete Contin. Dyn. Syst., 25 (2009), 963-979.  doi: 10.3934/dcds.2009.25.963.
    [14] A. Malchiodi and L. Martinazzi, Critical points of the Moser-Trudinger functional on a disk, J. Eur. Math. Soc., 16 (2014), 893-908.  doi: 10.4171/JEMS/450.
    [15] G. Mancini and L. Martinazzi, The Moser-Trudinger inequality and its extremals on a disk via energy estimates, Calc. Var. Partial Differ. Equ., 56 (2017), 94. doi: 10.1007/s00526-017-1184-y.
    [16] G. Mancini and P. Thizy, Non-existence of extremals for the Adimurthi-Druet inequality, J. Differ. Equ., 266 (2019), 1051-1072.  doi: 10.1016/j.jde.2018.07.065.
    [17] J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J., 20 (1971), 1077-1091.  doi: 10.1512/iumj.1971.20.20101.
    [18] V. H. Nguyen, Improved Moser-Trudinger inequality of Tintarev type in dimension $n$ and the existence of its extremal functions, Ann. Glob. Anal. Geom., 54 (2018), 237-256.  doi: 10.1007/s10455-018-9599-z.
    [19] J. Peetre, Espaces d'interpolation et thereme de Soboleff, Ann. Inst. Fourier, 16 (1996), 279-317. 
    [20] S. Pohozaev, The Sobolev embedding in the special case $pl = n$, in Proceedings of the Technical Scientific Conference on Advances of Scientific Reseach, Mathematics Sections, Moscow, (1965), 158–170.
    [21] M. Struwe, Critical points of embedding of $H_0^1$ into Orlic spaces, Ann. Inst. Henri Poincare Anal. Non Lineaire, 5 (1988), 425-464. 
    [22] C. Tintarev, Trudinger-Moser inequality with remainder terms, J. Funct. Anal., 266 (2014), 55-66.  doi: 10.1016/j.jfa.2013.09.009.
    [23] N. Trudinger, On embeddings into Orlicz space and some applications, J. Math. Mech., 17 (1967), 473-483.  doi: 10.1512/iumj.1968.17.17028.
    [24] Y. Y. Yang, A sharp form of Moser-Trudinger inequality in high dimension, J. Funct. Anal., 239 (2006), 100-126.  doi: 10.1016/j.jfa.2006.06.002.
    [25] Y. Y. Yang, Corrigendum to: "A sharp form of Moser-Trudinger inequality in high dimension", J. Funct. Anal., 242 (2007), 669-671.  doi: 10.1016/j.jfa.2006.09.006.
    [26] Y. Y. Yang, A sharp form of the Moser-Trudinger inequality on a compact Riemannian surface, Trans. Amer. Math. Soc., 359 (2007), 5761-5776.  doi: 10.1090/S0002-9947-07-04272-9.
    [27] Y. Y. Yang, Extremal functions for Trudinger-Moser inequalities of Adimurthi-Druet type in dimension two, J. Differ. Equ., 258 (2015), 3161-3193.  doi: 10.1016/j.jde.2015.01.004.
    [28] Y. Y. Yang, Nonexistence of extremals for an inequality of Adimurthi-Druet on a closed Riemann surface, Sci. China Math., 63 (2020), preprint, arXiv: 1812.05884.
    [29] Y. Y. Yang and X. B. Zhu, Blow-up analysis concerning singular Trudinger-Moser inequalities in dimension two, J. Funct. Anal., 272 (2017), 3347-3374.  doi: 10.1016/j.jfa.2016.12.028.
    [30] Y. Y. Yang, A remark on energy estimates concerning extremals for Trudinger-Moser inequalities on a disc, Arch. Math. (Basel), 111 (2018), 215-223.  doi: 10.1007/s00013-018-1181-1.
    [31] Y. Y. Yang, Existence of extremals for critical Trudinger-Moser inequalities via the method of energy estimate, J. Math. Anal. Appl., 479 (2019), 1281-1291.  doi: 10.1016/j.jmaa.2019.06.079.
    [32] V. I. Yudovich, Some estimates connected with integral operators and with solutions of elliptic equations, Sov. Math. Docl., 2 (1961), 746-749. 
    [33] A. F. Yuan and X. B. Zhu, An improved singular Trudinger-Moser inequality in unit ball, J. Math. Anal. Appl., 435 (2016), 244-252.  doi: 10.1016/j.jmaa.2015.10.038.
    [34] J. Y. Zhu, Improved Moser-Trudinger Inequality Involving $L^p$ Norm in $n$ Dimensions, Adv. Nonlinear Stud., 14 (2014), 273-293.  doi: 10.1515/ans-2014-0202.
  • 加载中

Article Metrics

HTML views(337) PDF downloads(273) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint